Topical Steroids Side Effects

Do topical steroid creams have side-effects? Dermatologists say that using topical steroids (corticosteroids)for less than four weeks is safe and should not cause any problems. But if you use topical steroids for prolonged amount of time or use strong steroids very often, there may be side-effects. The side-effects from mild steroids are rare.

1. Skin thinning is a common side-effect of topical steroid. If this happens, stop the steroid by talking to the doctor and the skin thinning will reverse to normalcy.
2. Topical steroids can cause other skin disorders like perioral dermatitis, acne, acne rosacea.
3. Using topical steroid on a long-term basis can lead to stretch marks, discoloration, bruising and a condition known as ‘telangiectasia’ or slippery blood vessels.
4. Topical steroids can also enter the bloodstream through the skin, the amount is quite small and may not be problematic unless you are using potent, strong topical steroids on large areas of the skin. The main issue is with children who use strong steroids or use steroid creams frequently; it may affect their growth.
5. There are cases of some people getting sensitized or allergic to a particular ingredient, like for instance, a preservative, in a topical cream, which can worsen the skin inflammation.

Please take the time to go through the leaflet of the topical steroid to know the full, detailed list of side-effects in the one that you have been asked to take.


0 comments:

Post a Comment

Twitter Delicious Facebook Digg Stumbleupon Favorites More

 
Design by Free WordPress Themes | Bloggerized by Lasantha - Premium Blogger Themes Powered by Blogger | My Healthy Feeling